Discussions that mention xanax

Anxiety board


I am a 17 year old male that is a senior a high school. I have been suffering from generalized anxiety for most of my life. Anxiety has affected so much now that I now am avoiding get-togethers with friends, and it's affecting my grades, because I find it very hard to concentrate on the teacher when im constantly worried about others noticing me blush, gulp, etc. It's especially hard for me when there are alot of others around in a very quiet place. Standing in line is a huge fear. It's even hard for me to sit with my relatives, especially in a quiet setting. My gulps are very loud in those situations, and I blush alot.

I keep myself in very good shape, and my diet is very healthy with multivitamins, lean chicken, etc. Anyway, my goal is to find a med that would help guide me through this senior year (catching up on credits by adding college classes, graduation, etc), and through finding myself a good career. I've always been against taking medicine, but I think it's important that I take it now. My plan is to take meds for about 1 or 2 years, and take some kind of therapy so that I have the tools for when I get off the meds. I also think that meds would help get me through the therapy because I would be so stressed out and anxious.

Also, it's important that the meds don't have major withdrawal symptoms, and it would be nice that it doesn't affect my rigorous exercise. I lift weights, play tennis, and mountainbike, so exercise is crucial for me. So far, after doing research, it seems that Xanax would be good for my situation. Any help would be appreciated, thanks.
Well, since you say you do not want a med that will have withdrawal then xanax wouldn't be good for you long term. Xanax is addicting and hard to stop. Some people though have no choice and in order to lead normal lives do take it long term and have to deal with the withdrawal when the time comes. Most doctors would try an SSRI or SRNI like wellbutrin which is well tolerated supposedly and doesn't cause a lot of the side effects most SSRI's do. Talk openly with your doctor and see what he or she thinks.

Good luck!
Tori